MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; PENCIL, CAUTERY, PUSH BUTTON, PTFE

Medline Industries, LP MEDLINE; PENCIL, CAUTERY, PUSH BUTTON, PTFE
Catalog Number ESPB3002P
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "we are having an issue with our bovie pencils cutting.The nurses are having to turn up the bovie machines very high to get the pencils to work.".
 
Additional Manufacturer Narrative
The account reported finding defective bovie pencils, and according to the customer, the item typically operates effectively at 50¿60 watts during electrosurgery; however, in this instance, it reportedly required an increase to 90 watts to function properly.One (1) unit was received in its original packaging for testing; visual inspection was performed, no defects or abnormalities were observed, production records did not find any nonconformances, and functional inspection was conducted.The complaint cannot be confirmed, as the item functions properly and meets all required specifications.The updated cause code has been adjusted to dc: traced to user with preference/item to spec, and no quality defects or abnormalities were identified in the tested sample.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
PENCIL, CAUTERY, PUSH BUTTON, PTFE
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
abdul khan
three lakes drive
northfield, IL 60093--275
MDR Report Key50667811
Report Number1417592-2026-33572
Device Sequence Number10235191
Product Code GEI
UDI-Device Identifier10193489017724
UDI-Public10193489017724
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040780
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberESPB3002P
Device Lot Number09525020006
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/17/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date09/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown